Jump to content
CrazyBoards.org

Can you take Lyrica when you're on Lamotrigine?


Recommended Posts

Does anybody know if this is possible because of interactions?

And would this be a good combo? I have anxiety and I read bad stuff about Lyrica that it dumbs you down and messes with your memory and this

is really an unacceptable side effect for me. :(

Link to comment
Share on other sites

I don't know about the interactions but I was on Lyrica a few years ago and I didn't have any of those side effects at all, and it definitely helped my anxiety (just not much else). Talk to your pdoc about this, see what they think is the best treatment for you. 

Link to comment
Share on other sites

You can find "bad stuff" about every med there is out there on the interwebs, but that doesn't mean that a med won't work for you, or even that the articles are truthful. There is such a thing as anti-psychiatry web-sites.

And it is going to be impossible to treat you if you refuse medications because of what it *might* do. You have to see how *you* respond to it.

My husband took Lyrica, and doesn't remember any side-effects. He went off of it, but because it didn't help his seizures. He is a very intelligent man, and even his neuro-surgeon was impressed with how little it affected his cognitive skills. Before he went onto disability (his seizures really started going crazy), he was a Senior Software Developer, and it didn't affect his work. Seizures did, though.

I know this is a different med, but just as an example of meds that can cause cognitive issues:  My sister was on Topamax, which is nick-named Dopamax because it makes some people have real issues.

When I took it (actually, Zonegran, a metabolite of Topamax), I did have minor cognitive issues at first, but they went away after a couple of months (as so many side effects do). But my sister wasn't affected *at all.* She's a Classics professor at a small private college, publishes scholarly articles regularly, and carries a full course load. So it isn't a guarantee that you will have cognitive problems with *any* med.

Being on two anti-convulsants is not unheard of, and I've been on Lamictal and Depakote at the same time. Also lithium and tegretol at the same time.

Edited by crtclms
Link to comment
Share on other sites

I take two anticonvulsants (Lamictal and Tegretol), and I don't have any severe cognitive problems. I took Neurontin (gabapentin) which is the older sister drug to Lyrica also several years ago. Of the three anticonvulsants, the one that gives me the most difficulty is Lamictal. If you are on lamotrigine and are not having problems, then I think you will be fine, but you never can know these things without trying them first.

But in the interest of full disclosure, I also once took Gabatril (not gabapentin, confusing I know) which gave me the absolute worst cognitive side effects of any anticonvulsant. On that med, I couldn't even drive right and was driving up on curbs and all kinds of bad things. However, I stopped it and got my cognitive faculties back straight away. As I said, you can't know these things without trying them first.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...